Sponsored Links
Results 1 to 8 of 8
  1. #1
    maixungphong's Avatar
    maixungphong is offline Junior Member
    Join Date
    Dec 2004
    Posts
    66
    Downloads
    0
    Uploads
    0
    Thanks
    0
    Thanked 0 Times in 0 Posts

    With increased intravascular hemolysis which of the following will likely occur?

    Advertisements



    With increased intravascular hemolysis which of the following will likely occur?

    a) the test for methemalbumin will be negative

    b) urine hemosiderin will be increased

    c) unconjugated bilirubin levels will remain normal

    d) the reticulocyte count will decrease
    USMLE ma`y lai. dday tao ddap. ma`y che^'t

  2. #2
    IMG SURVIVOR's Avatar
    IMG SURVIVOR is offline Moderator 536 points
    Join Date
    Jan 2006
    Location
    NY
    Posts
    5,842
    Downloads
    43
    Uploads
    0
    Blog Entries
    29
    Thanks
    0
    Thanked 0 Times in 0 Posts
    the answer is C

    Red blood cells destruction
    will elevate unconjugated billirubin, remember that when the redblood cells are destroy the followuing things happen:

    1- the HEM portion will be transform into Biliverding AND biliverding will be transform into Unconjugated bilirubin.

    EXPLANATION OF ANSWER- D

    iF YOU ARE LOOSING RBC you will create more so reticulocytes will be elevated, and what is reticulocytes? they are the inmature form of RBC.

    I know B has to do somenthing with Iron, I "think" is the pigment from Iron, anyhow need some help with A and B
    Moderator: USMLE AND Residency Forums.

    Hidden Content
    why even bother with the obvious. Just know where you are need it and where you can help the most.

  3. #3
    md90's Avatar
    md90 is offline Senior Member
    Join Date
    Dec 2004
    Location
    USA
    Posts
    1,403
    Downloads
    15
    Uploads
    0
    Images
    9
    Thanks
    0
    Thanked 0 Times in 0 Posts
    Quote Originally Posted by maixungphong
    With increased intravascular hemolysis which of the following will likely occur?

    a) the test for methemalbumin will be negative

    b) urine hemosiderin will be increased

    c) unconjugated bilirubin levels will remain normal

    d) the reticulocyte count will decrease
    after reviewing the answers.. I have decided that the answer would be B, why? Intravascular hemolysis basically is the rbcs dying within the vessels, losing the hemogloblin leading to an increase in the plasma possibly in the urine; therefore I could not see unconjugated bilirubin being normal (should be increased); the same goes with methemalbumin.. which should be increased not normal; re: the reticulocyte count... it would also be increased (corrected > 3) especially if related to Glucose-6-P deficiency...
    "SLAM-DUNK THE STEPS"

    “Peace, it does not mean to be in a place where there is no noise, no trouble, or no hard work…..it means to be in the midst of those things and still be calm in your
    heart.”

  4. #4
    md90's Avatar
    md90 is offline Senior Member
    Join Date
    Dec 2004
    Location
    USA
    Posts
    1,403
    Downloads
    15
    Uploads
    0
    Images
    9
    Thanks
    0
    Thanked 0 Times in 0 Posts
    Quote Originally Posted by IMG SURVIVOR
    the answer is C

    Red blood cells destruction will elevate unconjugated billirubin, remember that when the redblood cells are destroy the followuing things happen:

    1- the HEM portion will be transform into Biliverding AND biliverding will be transform into Unconjugated bilirubin.

    EXPLANATION OF ANSWER- D

    iF YOU ARE LOOSING RBC you will create more so reticulocytes will be elevated, and what is reticulocytes? they are the inmature form of RBC.

    I know B has to do somenthing with Iron, I "think" is the pigment from Iron, anyhow need some help with A and B
    IMG, could you please explain what is biliverding?... I'm not sure that I understand your explanation... please explain..; the question asks what will likely occur... and C states that it will stay normal, but you state that it will increase... so I am confused...; hemosiderin is the breakdown product of hemoglobin in cases of old hemorrhage... thank you
    "SLAM-DUNK THE STEPS"

    “Peace, it does not mean to be in a place where there is no noise, no trouble, or no hard work…..it means to be in the midst of those things and still be calm in your
    heart.”

  5. #5
    bckwood's Avatar
    bckwood is offline Senior Member 510 points
    Join Date
    Nov 2005
    Posts
    984
    Downloads
    0
    Uploads
    0
    Thanks
    0
    Thanked 0 Times in 0 Posts
    Quote Originally Posted by maixungphong
    With increased intravascular hemolysis which of the following will likely occur?

    a) the test for methemalbumin will be negative

    b) urine hemosiderin will be increased

    c) unconjugated bilirubin levels will remain normal

    d) the reticulocyte count will decrease
    The anwser is B, this is a marker for intravascular hemolysis.

    You can rule out A because this will be positive due Methemalbumin is formed during intravascular hemolysis
    You can rule out C because the natural breakdown of Heme would increase the levels of unconjugated bilirubin
    You can rule out D because as you destroy RBCs the body will pump out ever younger and younger Retics trying to maintain hemostasis.
    Cogito, ergo sum

  6. #6
    bckwood's Avatar
    bckwood is offline Senior Member 510 points
    Join Date
    Nov 2005
    Posts
    984
    Downloads
    0
    Uploads
    0
    Thanks
    0
    Thanked 0 Times in 0 Posts
    Quote Originally Posted by md90
    IMG, could you please explain what is biliverding?... I'm not sure that I understand your explanation... please explain..; the question asks what will likely occur... and C states that it will stay normal, but you state that it will increase... so I am confused...; hemosiderin is the breakdown product of hemoglobin in cases of old hemorrhage... thank you
    He must mean biliverdin, not biliverding. Unless this is something new that I have never heard of.........
    Cogito, ergo sum

  7. #7
    md90's Avatar
    md90 is offline Senior Member
    Join Date
    Dec 2004
    Location
    USA
    Posts
    1,403
    Downloads
    15
    Uploads
    0
    Images
    9
    Thanks
    0
    Thanked 0 Times in 0 Posts
    thank you bckwood...
    "SLAM-DUNK THE STEPS"

    “Peace, it does not mean to be in a place where there is no noise, no trouble, or no hard work…..it means to be in the midst of those things and still be calm in your
    heart.”

  8. #8
    IMG SURVIVOR's Avatar
    IMG SURVIVOR is offline Moderator 536 points
    Join Date
    Jan 2006
    Location
    NY
    Posts
    5,842
    Downloads
    43
    Uploads
    0
    Blog Entries
    29
    Thanks
    0
    Thanked 0 Times in 0 Posts
    Quote Originally Posted by bckwood
    He must mean biliverdin, not biliverding. Unless this is something new that I have never heard of.........
    Thats the one thaanks
    Moderator: USMLE AND Residency Forums.

    Hidden Content
    why even bother with the obvious. Just know where you are need it and where you can help the most.

Similar Threads

  1. Fees Increased?
    By KarmaInsight in forum Saba University School of Medicine
    Replies: 18
    Last Post: 07-22-2007, 08:55 PM
  2. how often do earth quakes occur in dominica?
    By bevo in forum Ross University School of Medicine
    Replies: 6
    Last Post: 04-10-2007, 08:28 PM
  3. H1-B cap increased
    By CanIMG in forum Immigration Visa: H1B, J1 and Others
    Replies: 0
    Last Post: 11-01-2005, 02:38 PM
  4. Secondary hemochromatosis is most likely to occur in pts
    By AliShah in forum Pathology Forum
    Replies: 7
    Last Post: 01-03-2005, 02:52 PM
  5. increased LDL without elevation of other lipids
    By BioPatel in forum Biochemistry And Genetics
    Replies: 2
    Last Post: 12-06-2004, 08:09 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •